Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 166, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 26, 2018, 3:30 PM CDT for 5 counties in Oklahoma. It was in force for 45 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2018, 3:30 PM CDT (20:30 UTC)
- Expired
- Jun 26, 2018, 4:15 PM CDT
- In force
- 45 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Craig County, OK, Delaware County, OK, Mayes County, OK, Nowata County, OK, Rogers County, OK
The radar
The Tulsa radar (KINX), 68 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 3:45 PM CDT | TSTM WND DMG | 3 W Pensacola, OK | MULTIPLE REPORTS OF TREES DOWN. |
| Jun 26, 3:54 PM CDT | TSTM WND DMG | Disney, OK | TREE THROUGH THE ROOF OF A CABIN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 26, 1:26 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.5 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 710 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 702 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 326 m²/s²
- 0-3 km storm-relative helicity
- 289 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 6.7
The text
As transmitted.
444
WUUS54 KTSA 262030
SVRTSA
OKC035-041-097-105-131-262115-
/O.NEW.KTSA.SV.W.0166.180626T2030Z-180626T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
330 PM CDT TUE JUN 26 2018
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Southern Craig County in northeastern Oklahoma...
Northern Rogers County in northeastern Oklahoma...
Northwestern Delaware County in northeastern Oklahoma...
Northern Mayes County in northeastern Oklahoma...
Southeastern Nowata County in northeastern Oklahoma...
* Until 415 PM CDT
* At 330 PM CDT, severe thunderstorms were located along a line
extending from 7 miles north of White Oak to 4 miles south of
Watova, moving east at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations in or near the path include...
Vinita... Jay...
Grove... Chelsea...
Salina... Langley...
Adair... Bernice...
Ketchum... Spavinaw...
Foyil... Disney...
Talala... Big Cabin...
Pensacola... New Alluwe...
Hoot Owl... Honey Creek State Park...
Cherokee State Park... Bernice State Park...
This includes Interstate 44 between mile markers 261 and 293.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3671 9500 3667 9500 3667 9483 3661 9462
3652 9462 3624 9495 3650 9579 3680 9533
TIME...MOT...LOC 2030Z 287DEG 48KT 3673 9531 3656 9563
HAIL...<.75IN
WIND...60MPH
$$3 follow-up statements
383
WWUS54 KTSA 262047
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
347 PM CDT TUE JUN 26 2018
OKC035-041-097-105-131-262115-
/O.CON.KTSA.SV.W.0166.000000T0000Z-180626T2115Z/
Craig OK-Rogers OK-Delaware OK-Mayes OK-Nowata OK-
347 PM CDT TUE JUN 26 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR SOUTHERN CRAIG...NORTHEASTERN ROGERS...NORTHERN DELAWARE...
NORTHERN MAYES AND SOUTHEASTERN NOWATA COUNTIES...
At 347 PM CDT, severe thunderstorms were located along a line
extending from 4 miles northeast of Vinita to near Chelsea, moving
east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations in or near the path include...
Vinita... Jay...
Grove... Chelsea...
Langley... Adair...
Bernice... Ketchum...
Spavinaw... Disney...
Big Cabin... Pensacola...
New Alluwe... Hoot Owl...
Honey Creek State Park... Cherokee State Park...
Bernice State Park... Cleora...
Chloeta... White Oak...
This includes Interstate 44 between mile markers 265 and 293.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3671 9500 3667 9500 3667 9483 3661 9462
3652 9462 3627 9492 3654 9571 3680 9533
TIME...MOT...LOC 2047Z 266DEG 40KT 3667 9508 3651 9543
HAIL...<.75IN
WIND...60MPH
$$774
WWUS54 KTSA 262058
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
358 PM CDT TUE JUN 26 2018
OKC105-131-262108-
/O.CAN.KTSA.SV.W.0166.000000T0000Z-180626T2115Z/
Rogers OK-Nowata OK-
358 PM CDT TUE JUN 26 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ROGERS AND
SOUTHEASTERN NOWATA COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area therefore the warning has been cancelled.
A severe thunderstorm watch remains in effect until 900 PM CDT for
northeastern Oklahoma.
LAT...LON 3671 9500 3667 9500 3667 9483 3661 9462
3652 9462 3631 9487 3647 9544 3651 9541
3651 9533 3660 9533 3660 9535 3677 9523
TIME...MOT...LOC 2058Z 287DEG 48KT 3663 9493 3647 9528
$$
OKC035-041-097-262115-
/O.CON.KTSA.SV.W.0166.000000T0000Z-180626T2115Z/
Craig OK-Delaware OK-Mayes OK-
358 PM CDT TUE JUN 26 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR SOUTHERN CRAIG...NORTHERN DELAWARE AND NORTHERN MAYES COUNTIES...
At 358 PM CDT, severe thunderstorms were located along a line
extending from near Bernice to 2 miles north of Adair, moving east at
55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations in or near the path include...
Vinita... Jay...
Grove... Langley...
Adair... Bernice...
Ketchum... Spavinaw...
Disney... Big Cabin...
Pensacola... Honey Creek State Park...
Cherokee State Park... Bernice State Park...
Spavinaw State Park... Cleora...
Chloeta... White Oak...
Dodge... Cayuga...
This includes Interstate 44 between mile markers 266 and 293.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3671 9500 3667 9500 3667 9483 3661 9462
3652 9462 3631 9487 3647 9544 3651 9541
3651 9533 3660 9533 3660 9535 3677 9523
TIME...MOT...LOC 2058Z 287DEG 48KT 3663 9493 3647 9528
HAIL...<.75IN
WIND...60MPH
$$043
WWUS54 KTSA 262103
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
403 PM CDT TUE JUN 26 2018
OKC035-041-097-262115-
/O.CON.KTSA.SV.W.0166.000000T0000Z-180626T2115Z/
Craig OK-Delaware OK-Mayes OK-
403 PM CDT TUE JUN 26 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR SOUTHEASTERN CRAIG...NORTHERN DELAWARE AND NORTHEASTERN MAYES
COUNTIES...
At 403 PM CDT, severe thunderstorms were located along a line
extending from near Bernice State Park to 2 miles north of Chloeta to
3 miles northwest of Adair, moving southeast at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations in or near the path include...
Vinita... Jay...
Grove... Langley...
Adair... Bernice...
Ketchum... Spavinaw...
Disney... Big Cabin...
Pensacola... Honey Creek State Park...
Cherokee State Park... Bernice State Park...
Spavinaw State Park... Cleora...
Chloeta... Dodge...
Cayuga... Strang...
This includes Interstate 44 between mile markers 269 and 288.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3667 9503 3667 9483 3661 9462 3652 9462
3631 9487 3644 9533 3651 9533 3657 9531
3662 9525 3666 9517
TIME...MOT...LOC 2103Z 296DEG 34KT 3661 9487 3645 9498 3649 9530
HAIL...<.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 2:38 PM CDT, 52 minutes earlier.
Area forecast discussion, Jun 26, 2:38 PM CDT, 52 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
238 PM CDT Tue Jun 26 2018
.DISCUSSION...
Immediate forecast concern is ongoing potential for severe
thunderstorms near the Kansas and Missouri borders, with attention
then turning to the potentially dangerous heat and humidity over
the next couple of days.
Strong to severe thunderstorms have developed over the past hour
or so along an outflow boundary in Kansas resulting from an
earlier thunderstorm complex this morning. These thunderstorms
should remain near the Kansas border into early evening, pushing
to the east across far northern portions of the forecast area on
the northern edge of warmer mid level temperatures. Later this
afternoon and evening, there will likely be a more southeasterly
trend in the movement into parts of northwest Arkansas, with
cooler mid level temperatures located to the east. Given the high
instability across the region, large hail and damaging wind gusts
will both be possible, in addition to locally heavy rainfall. Much
of this activity should be out of the region by early Wednesday
morning and certainly by daybreak Wednesday.
Upper level ridging builds into the center section of the country
for the remainder of the week, bringing above normal temperatures
back into the region. Much of the area will see heat index values
near and above 105 degrees tomorrow afternoon, and as such, a Heat
Advisory has been posted for most of eastern Oklahoma and west
central Arkansas. It is likely that at least some portion of the
same area will see advisory level heat index values again on
Thursday so expect some sort of extension in time in the advisory
over the next 12 to 24 hours.
The ridge will shift eastward into the weekend, allowing a frontal
boundary to near the forecast area from the north and west.
Confidence is not high at this time that it will actually make its
way into the forecast area - experience would say it probably
won't - and therefore, forecast temperatures in the extended will
reflect values above the blended guidance and POPs lower than the
most aggressive longer range guidance suggests.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 77 98 78 98 / 40 0 0 0
FSM 76 98 76 98 / 30 0 0 0
MLC 77 97 78 97 / 10 0 0 0
BVO 74 97 76 97 / 50 0 0 0
FYV 75 93 76 94 / 50 10 0 0
BYV 74 93 76 97 / 60 20 0 10
MKO 76 96 76 96 / 20 0 0 0
MIO 76 96 77 97 / 60 0 0 0
F10 76 96 76 96 / 20 0 0 0
HHW 76 97 76 96 / 10 0 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory from 1 PM to 9 PM CDT Wednesday for OKZ054>068-
070>076.
AR...Heat Advisory from 1 PM to 9 PM CDT Wednesday for ARZ019-020-029.
&&
LONG TERM....22Hazardous weather outlook, Jun 26, 1:25 PM CDT, 2 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 125 PM CDT Tue Jun 26 2018 ARZ001-002-010-011-019-020-029-OKZ049-053>076-271015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 125 PM CDT Tue Jun 26 2018 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This afternoon and Tonight. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Northeast Oklahoma and Northwest Arkansas. ONSET...After 2 PM. HEAVY RAIN. RISK...Elevated. AREA...Northeast Oklahoma and Northwest Arkansas. ONSET...After 2 PM. FLASH FLOOD. RISK...Limited. AREA...Northeast Oklahoma and Northwest Arkansas. ONSET...After 2 PM. DANGEROUS HEAT. RISK...Limited. AREA...Eastern Oklahoma and West Central Arkansas. ONSET...Ongoing. DISCUSSION... A cluster of strong to severe thunderstorms are expected to move into portions of northeast Oklahoma this afternoon, mainly north of a Grainola, Jay line. Large hail to hen egg size and wind gusts to 70 mph are the main threats with these storms. Additionally, heavy rainfall will be possible with the stronger storms, which may lead to localized flash flooding. Additional storms may move into northwest Arkansas later this afternoon or evening. Ample sunshine south of the storms will result in hot and humid conditions this afternoon. Relative humidity values will push heat index values between 100 and 105 across much of eastern Oklahoma and west central Arkansas. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. WEDNESDAY and THURSDAY...Dangerous Heat Potential. FRIDAY and SATURDAY...No Hazards. SUNDAY...Thunderstorm Potential. MONDAY...No Hazards. EXTENDED DISCUSSION... Temperatures will continue to warm through mid week as upper level high pressure builds over the southern plains. Warmer temperatures will combine with higher dewpoints already in place, and will likely result in heat index values between 105 and 110 for most of eastern Oklahoma and west central Arkansas Wednesday and Thursday afternoon. Heat advisory headlines will likely be required with later forecasts. The airmass will shift a little by the weekend, resulting in slightly cooler temperatures across the area. Low end thunderstorm chances will return over the weekend in conjunction with an approaching frontal boundary weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Jun 26, 2:13 PM CDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Tulsa OK
213 PM CDT TUE JUN 26 2018
OKZ055-056-261945-
Nowata OK-Washington OK-
213 PM CDT TUE JUN 26 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WASHINGTON AND
NORTHERN NOWATA COUNTIES UNTIL 245 PM CDT...
At 213 PM CDT, a strong thunderstorm was located 3 miles north of
Wann, moving east at 60 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations in or near the path include...
South Coffeyville... Lenapah...
Wann...
A severe thunderstorm watch remains in effect until 900 PM CDT for
northeastern Oklahoma.
LAT...LON 3694 9541 3694 9543 3682 9543 3689 9591
3700 9587 3700 9541
TIME...MOT...LOC 1913Z 284DEG 51KT 3696 9579Special weather statement, Jun 26, 2:34 PM CDT, 56 minutes before
Special Weather Statement National Weather Service Tulsa OK 234 PM CDT TUE JUN 26 2018 OKZ055>057-262000- Craig OK-Nowata OK-Washington OK- 234 PM CDT TUE JUN 26 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CRAIG...NORTHEASTERN WASHINGTON AND NORTHERN NOWATA COUNTIES UNTIL 300 PM CDT... At 234 PM CDT, strong thunderstorms were located along a line extending from 8 miles east of South Coffeyville to 3 miles south of Wann. Movement was east at 50 mph. Wind gusts of 50 to 55 mph will be possible with these storms. Locations in or near the path include... South Coffeyville... Lenapah... Wann... A severe thunderstorm watch remains in effect until 900 PM CDT for northeastern Oklahoma. LAT...LON 3681 9544 3682 9596 3700 9579 3700 9506 TIME...MOT...LOC 1934Z 265DEG 45KT 3698 9547 3686 9581
Special weather statement, Jun 26, 3:06 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service Tulsa OK
306 PM CDT TUE JUN 26 2018
OKZ056>058-262045-
Craig OK-Ottawa OK-Nowata OK-
306 PM CDT TUE JUN 26 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CRAIG...OTTAWA AND EAST
CENTRAL NOWATA COUNTIES UNTIL 345 PM CDT...
At 305 PM CDT, strong thunderstorms were located along a line
extending from 3 miles southeast of Chetopa to 12 miles north of
White Oak. Movement was east at 45 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations in or near the path include...
Miami... Baxter Springs...
Commerce... Fairland...
Afton... Quapaw...
Welch... Bluejacket...
Wyandotte... Treece...
Picher... Narcissa...
Ottawa... Peoria...
Cardin... Hollow...
Centrailia... Pyramid Corners...
Centralia... Twin Bridges State Park...
This includes Interstate 44 between mile markers 294 and 324.
A severe thunderstorm watch remains in effect until 900 PM CDT for
northeastern Oklahoma.
LAT...LON 3700 9462 3686 9462 3669 9479 3672 9552
3700 9530
TIME...MOT...LOC 2005Z 267DEG 38KT 3699 9505 3679 9533Local storm report, Jun 26, 3:25 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
325 PM CDT TUE JUN 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG DEWEY 36.80N 95.94W
06/26/2018 WASHINGTON OK FIRE DEPT/RESCUE
2 POWER POLES BLOWN OVER. POWER OUTAGES REPORTED IN
DEWEY.
&&
RJSThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 1:41 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Washington | 64 min |
| Jun 26, 2:13 PM CDT | Special Weather Statement | TSA | Nowata | 32 min |
| Jun 26, 2:16 PM CDT | Heat Advisory | TSA | Adair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more | 31 hr |
| Jun 26, 2:34 PM CDT | Special Weather Statement | TSA | Nowata | 26 min |
| Jun 26, 2:45 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Osage, Washington | 30 min |
| Jun 26, 3:01 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata, Osage, Rogers, Washington | 44 min |
| Jun 26, 3:06 PM CDT | Special Weather Statement | TSA | Craig, Ottawa | 39 min |
| Jun 26, 3:37 PM CDT | Special Weather Statement | TSA | Ottawa | 38 min |
| Jun 26, 4:13 PM CDT | Severe Thunderstorm Warning | TSA | Delaware, Ottawa | 33 min |
| Jun 26, 4:21 PM CDT | Special Weather Statement | TSA | Delaware | 54 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.